Make an appointment:
(i.e. Dermatologists)

Can I take mirtazapine with methoprazine?

I was taking methoprazine to aid in sleep for a while, but my doctor has also added on mirtazapine before bed. I forgot what he said about/if there are any side-effects, or if this mirtazapine will keep me awake (We were trying to achieve the opposite at night)
Thank you for your question! If you have concerns about your medication regimen and possible interactions/side effects, you should speak with your prescribing physician. To answer your question, there are no harmful drug-drug interactions between mirtazapine and methoprazine (also called methotrimeprazine). As you know, methoprazine can be used as a sedative. Its possible side effects include dizziness, drowsiness, decreased mental alertness, nausea, constipation, dry mouth/eyes, blurred vision, and weight gain. Mirtazapine is labeled for use as an antidepressant, although it is commonly used for its sedating and appetite stimulating properties. More than 50% of patients experience drowsiness with this medication (which is often desired when being used for insomnia). Because it also stimulates appetite, weight gain is a common side effect (again, this is sometimes desired depending on the patient). Other possible side effects of mirtazapine include dizziness, constipation, and dry mouth/eyes. It is important to noted that taking too many sedative medications may cause daytime sleepiness, cognitive slowing, and slowed reaction time. Finally, it is also worth mentioning that both mirtazapine and methoprazine can make patients more prone to having an arrhythmia (due to something called a "prolonged QT interval"). If you are taking both of these medications it would be reasonable to have a baseline EKG checked to make sure that your QT interval is in a safe range, especially if you have a history of cardiac disease. As mentioned above, I would strongly recommend that you speak with your prescribing physician to learn more about the side effects of these medications, and further cautions to be aware of when taking them.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    9390 E Central Ave
    Wichita, KS 67206

Other Doctors